Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have itchy rash and pustules on leg. Applied calamine lotion, clobestosol propionate. Advice?

Dec 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 4128 Questions
The rash is only effecting one leg. Extremely itchy. Includes pestules. Have used creamed for dry skin. Calamine lotion and even oatmeal showers not baths. Also ventured into Clobestosol Propionate briefly. Not going away. Would like advise?
Posted Sun, 11 Aug 2013 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 1 hour later

Welcome and thanks for posting your query to XXXXXXX

I can understand your concern for extremely itchy rash on one leg only. It is sometimes really distressing for anyone to have anything unusual at any part of the body. You have not mentioned in your problem the exact site and time since the rash is present.

Now after reading your brief query there is many a possibilities for your kind of problem. As your problem is present only over one leg so the most probable close possibility appears to be of some sort of allergic reaction to either contact to something or due insect bite or any closely related thing. As it is not bilateral so any systemic cause appears to be unlikely.

There are certain suggestions which are applicable in your kind of condition:

-     Do cold compression over the affected area for 3-4 times a day.

-     Keep your self away from hot and humid climate.

-     Wear cotton clothes and cotton Stockings. Do not wear any synthetic or woolen stockings a sit can irritate the area more and so can aggravate the condition.

-     Give some rest to the affected leg, as continuous standing or sitting can cause pooling of more blood to the area and then edema or swelling of the affected area.

-     You are applying clobetasol propionate cream which is a plane seroid. As you mentioned you have some pustules("pestules" mentioned by you) also if I am geetting it right, so rather than clobetasol propionate alone you should apply some cream which has antibiotic such as fucidin or mupirocin or gentamicin in it according to medical advice. Apply it in very thin layer so that it should be visible by naked eye. Do not massage the cream.

-     You can take oral anti histamine like loratadine or levocetrizine two or three times a day under medical advice for the itching part.

- You can take oral painkiller and a course of oral antibiotic under medical advice if the pustules are increasing.

-     The most important part is to not to scratch or rub the area as can lead to further aggravation of the problem.

For the close possibility of the problem it would be better if you can re-upload a close picture of the area with good resolution. For that you have a feature to upload images by yourself at the right side of the query page, please utilize that so that I can answer your further queries. Or else, you can send as an attachment to YYYY@YYYY with the subject as "Attn: Dr. XXXX). I hope this feature will help us better in resolving your problem.

If the rash is persisting beyond 3-days despite all these measure then it would be best to consult a dermatologist for the further guidance.

I hope these information's will help you. If you have further queries I will be happy to help.

"Wish you good health"

MD (Dermatology and Sexually Transmitted Diseases)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor